Numerical experiments on the stability of leading edge boundary layer flow: A two-dimensional linear study

Share/Save/Bookmark

Theofilis, Vassilios (1993) Numerical experiments on the stability of leading edge boundary layer flow: A two-dimensional linear study. International Journal for Numerical Methods in Fluids, 16 (2). pp. 153-170. ISSN 0271-2091

open access
[img]
Preview
PDF
925kB
Abstract:A numerical study is performed in order to gain insight to the stability of the infinite swept attachment line boundary layer. The basic flow is taken to be of the Hiemenz class with an added cross-flow giving rise to a constant thickness boundary layer along the attachment line. The full Navier-Stokes equations are solved using an initial value problem approach after two-dimensional perturbations of varying amplitude are introduced into the basic flow.
A second-order-accurate finite difference scheme is used in the normal-to-the-wall direction, while a pseudospectral approach is employed in the other directions; temporally, an implicit Crank-Nicolson scheme is used. Extensive use of the efficient fast Fourier transform (FFT) algorithm has been made, resulting in substantial savings in computing cost.
Results for the two-dimensional linear regime of perturbations are in very good agreement with past numerical and theoretical investigations, without the need for specific assumptions used by the latter, thus establishing the generality of our method.
Item Type:Article
Copyright:© 1993 Wiley InterScience
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Link to this item:http://purl.utwente.nl/publications/71017
Official URL:http://dx.doi.org/10.1002/fld.1650160205
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 140936